MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Restenosis (4576)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the results of a clinical trial that one month and twelve days post an index procedure completion using a drug-coated balloon catheter in the axillary vein at anastomotic, the subject had serious adverse event of thrombosis of the polytetrafluoroethylene prosthesis in the arteriovenous fistula of the right arm due to access thrombosis which required an arteriovenous access circuit reintervention.It was further reported that one month and thirteen days post an index procedure completion, standard percutaneous transluminal balloon angioplasty procedure and recanalization procedure with thrombectomy of the polytetrafluoroethylene prosthesis in the arteriovenous fistula were performed to treat access thrombosis.Treatment re-intervention was successful, no new access created, and the outcome of serious adverse event was resolved.It was also reported that three months and three days post an index procedure completion, the subject developed a serious adverse event of angioplasty of a brachio-axillary gore-tex fistula for distal anastomotic stenosis and gore-tex stenosis due to decreased access blood flow which required an arteriovenous access circuit reintervention.Furthermore, three months and thirteen days post an index procedure completion, standard percutaneous transluminal balloon angioplasty procedure was performed to treat decreased access blood flow.Treatment re-intervention was successful, no new access created, and the outcome of serious adverse event was resolved.Reportedly, there have been no documented device deficiencies and no secondary stage procedures were reported for this subject to date.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history record was performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 11/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, g3, h6 (method).H11: d4 (unique identifier (udi) #).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that one month and twelve days post an index procedure completion using a drug-coated balloon catheter in the axillary vein at anastomotic, the subject had serious adverse event of thrombosis of the polytetrafluoroethylene prosthesis in the arteriovenous fistula of the right arm due to access thrombosis which required an arteriovenous access circuit reintervention.It was further reported that one month and thirteen days after index procedure, standard percutaneous transluminal angioplasty, and recanalization procedures with thrombectomy of the polytetrafluoroethylene prosthesis in the arteriovenous fistula were performed to treat access thrombosis.Treatment re-intervention was successful, no new access created, and the outcome of the serious adverse event was resolved.It was also reported that three months and three days after index procedure completion, the subject had serious adverse event of angioplasty of a brachio-axillary gore-tex fistula for distal anastomotic stenosis and gore-tex stenosis due to decreased access blood flow which required an arteriovenous access circuit reintervention.Furthermore, three months and thirteen days after index procedure, standard percutaneous transluminal angioplasty procedure was performed to treat decreased access blood flow.Treatment re-intervention was successful, no new access created, and the outcome of the serious adverse event was resolved.Moreover, six months and five days after index procedure, the subject had serious adverse event of thrombosis of the polytetrafluoroethylene graft.Apparently, the subject underwent placement of dialysis catheter, and the outcome of the serious adverse event was not resolved.In addition, six months, and twenty-three days after index procedure, the subject had serious adverse event of superior vena cava stenoses and replacement of dialysis catheter which required an arteriovenous access circuit reintervention.Evidently, seven months and six days after index procedure, the subject underwent angioplasty of superior vena cava and change of dialysis catheter, and the outcome of the serious adverse event was resolved.Reportedly, there have been no documented device deficiencies and no secondary stage procedures were reported for this subject to date.The current status of the patient is unknown.

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19103541
Report Number3006513822-2024-00019
Device Sequence Number7268179
Product Code PRC
UDI-Device Identifier00801741135439
UDI-Public(01)00801741135439(11)230113(17)251127(10)GFGX0747
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model Number9010
Device Catalogue NumberLX3575760V
Device Lot NumberGFGX0747
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Patient RaceWhite